Global existence and decay of solutions of a nonlinear system of wave equations

Belkacem Said-Houari

Research output: Contribution to journalArticlepeer-review

18 Scopus citations


This work is concerned with a system of two wave equations with nonlinear damping and source terms acting in both equations. Under some restrictions on the nonlinearity of the damping and the source terms, we show that our problem has a unique local solution. Also, we prove that, for some restrictions on the initial data, the rate of decay of the total energy is exponential or polynomial depending on the exponents of the damping terms in both equations.
Original languageEnglish (US)
Pages (from-to)475-489
Number of pages15
JournalApplicable Analysis
Issue number3
StatePublished - Mar 2012
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledgements: The author was partially supported by MIRA 2007 project of the Region Rhone-Alpes. This author wishes to thank Universite de Savoie of Chambery for its kind hospitality. Moreover, the author wishes to thank the referees for their useful remarks and their careful reading of the proofs presented in this article.


Dive into the research topics of 'Global existence and decay of solutions of a nonlinear system of wave equations'. Together they form a unique fingerprint.

Cite this